Alert archive / Louisiana / Tornado Warnings in 2023
Tornado Warning 78, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Nov 20, 2023, 4:23 PM CST for Grant Parish, LaSalle Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 20, 2023, 4:23 PM CST (22:23 UTC)
- Expired
- Nov 20, 2023, 5:00 PM CST
- In force
- 37 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Grant Parish, LA, LaSalle Parish, LA
The radar
The Ft Polk radar (KPOE), 87 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 20, 12:45 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
989
WFUS54 KSHV 202223
TORSHV
LAC043-059-202300-
/O.NEW.KSHV.TO.W.0078.231120T2223Z-231120T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
423 PM CST Mon Nov 20 2023
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northeastern Grant Parish in north central Louisiana...
Northern La Salle Parish in north central Louisiana...
* Until 500 PM CST.
* At 422 PM CST, a severe thunderstorm capable of producing a tornado
was located 13 miles west of Midway, or 22 miles southeast of
Winnfield, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Jena around 435 PM CST.
Other locations impacted by this tornadic thunderstorm include
Zenoria, Georgetown, Rochelle, and Tullos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3153 9248 3171 9257 3180 9239 3180 9237
3181 9236 3181 9235 3192 9213 3165 9201
TIME...MOT...LOC 2222Z 245DEG 42KT 3168 9238
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
262 follow-up statements
934
WWUS54 KSHV 202235
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
435 PM CST Mon Nov 20 2023
LAC043-059-202300-
/O.CON.KSHV.TO.W.0078.000000T0000Z-231120T2300Z/
Grant LA-La Salle LA-
435 PM CST Mon Nov 20 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR
NORTHEASTERN GRANT AND NORTHERN LA SALLE PARISHES...
At 435 PM CST, a severe thunderstorm capable of producing a tornado
was located near Midway, or 23 miles west of Harrisonburg, moving
northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Jena around 440 PM CST.
Other locations impacted by this tornadic thunderstorm include
Zenoria, Georgetown, Rochelle, and Tullos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3159 9240 3174 9243 3180 9239 3180 9237
3181 9236 3181 9235 3192 9213 3165 9201
TIME...MOT...LOC 2235Z 245DEG 42KT 3174 9222
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
26561
WWUS54 KSHV 202253
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
453 PM CST Mon Nov 20 2023
LAC043-059-202302-
/O.EXP.KSHV.TO.W.0078.000000T0000Z-231120T2300Z/
Grant LA-La Salle LA-
453 PM CST Mon Nov 20 2023
...THE TORNADO WARNING FOR NORTHEASTERN GRANT AND NORTHERN LA SALLE
PARISHES WILL EXPIRE AT 500 PM CST...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect until 530 pm for the area for
severe thunderstorms that will move across Southern Grant Parish.
A Tornado Watch remains in effect until 700 PM CST for north central
Louisiana.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Shreveport.
LAT...LON 3159 9240 3174 9243 3180 9239 3180 9237
3181 9236 3181 9235 3192 9213 3165 9201
TIME...MOT...LOC 2252Z 245DEG 42KT 3181 9203
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 20, 2:04 PM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Nov 20, 2:04 PM CST, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 204 PM CST Mon Nov 20 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Tuesday Night) Issued at 1259 PM CST Mon Nov 20 2023 A tornado watch remains in place across much of the area through 01z Tuesday... The upper level pattern this afternoon is characterized by a longwave trough extending from the Rockies southward into the Southern Plains and into the Midwest, with a closed area of circulation centered across the Central Plains and numerous shorter wave perturbations rotating about. Near the surface, a cyclone is located across S/SE OK near the Red River, with a warm front draped to the E/SE over SW AR and N LA and a cold front draped to the S/SW across C TX. This evening, a potent area of mid level vorticity will be rotating around the SE periphery of the aforementioned longwave trough and ejecting NE into AR/Missouri Valley, continuing to supply PVA across the ArkLaTex. Meanwhile, the surface low will begin to move along the AR/LA border, with convection within the warm sector and near and along the cold front ongoing. Model guidance is suggestive that an area of MLCAPE of around 500-1000J/kg will be maintained into the evening hours as dewpoint temperatures remain in the 60s, with effective bulk shear values of around 60kts and 0-1 SRH values between 100-200m2/s2. Convection will likely consist of several multicell clusters/linear segments with a few embedded supercells, carrying a threat for tornadoes and damaging winds. While hi-res model guidance is still suggestive of the bulk of the warm sector activity pushing east of the CWA in the 00z-03z timeframe, there looks to be slightly better development along the actual cold front, which may result in a more isolated severe or strong storm threat slightly beyond 03z. Do expect any cold frontal convection to wane towards 06z given loss of the most favorable thermodynamic environment as well as the best upper level forcing as the vort lobe and closed area of mid level circulation begin to slowly pivot NE. Expect generally quiet weather conditions after midnight and through the overnight period tonight, with just a few light showers across N LA, SW AR, and NE OK and low level cloud cover filtering in from N to S, associated with wrap-around moisture. Despite some CAA, a pronounced pressure gradient will lead to sufficient vertical mixing overnight and keep a somewhat stiff NW wind. Breezy winds and low level cloud cover combined will keep temps from falling too dramatically in the wake of the cold front, so expecting low temps to range from the mid 40s to low 50s areawide. On Tuesday, the closed area of mid level low pressure will continue its journey NE, with another closed area of low pressure in its wake diving straight south into the Four State Region from the Northern Plains/Upper MS Valley. This may bring a few light showers to portions of AR and OK late in the day, however, stronger CAA will hold strong enough to prevent much in the way of QPF. An enhanced pressure gradient will remain in place on Tuesday as high pressure builds into the Plains, making it a chilly day across the area with highs in the 50s and breezy winds. Stronger CAA and clearing skies Tuesday night will then allow low temps to drop into the mid to upper 30s across most of the area (isolated freezing temps possible in portions of McCurtain Count and potentially into far SW AR). Kovacik && .LONG TERM... (Wednesday through next Sunday) Issued at 1259 PM CST Mon Nov 20 2023 The long term period will feature a split-flow pattern across the E CONUS as a deep polar low strengthens over the Hudson Bay and ridging over the N Plains gives way to a longwave trough over the Eastern CONUS with a closed area of circulation over the Deep South. Near the surface, the pressure gradient will have relaxed some across the area as high pressure settles deeper into the Southern Plains/TX and low pressure makes it way along the Eastern Seaboard. Wednesday will be dry and sunny across the local area, with winds finally relaxing as sfc high pressure pushes east across into the area. High temps won't recover too much with a NW wind remaining in place. Conditions then change for the Thanksgiving holiday, at least towards the latter half of the day and into Friday. The longwave trough over the south will move east, with arguably a weak ridge moving in ahead of a closed low moving across Northern Mexico. With higher pressure over the area through much of the day, most of the day will be dry with cloud cover quickly increasing from south to north and a return to S/SE winds and highs near 60. By Thursday evening and into Thursday night, expect rain chances to increase, although moisture does not look as pronounced as it did in previous runs. Nevertheless, showers will be possible through the first half of Friday. Then next weekend, ensemble guidance shows another trough developing across the Rockies. This currently looks to bring the prospect of another frontal passage across the Four State Region. It's too early to determine if a severe threat will be associated with it. Temperatures look to remain on the cool side with highs in the 50s. Kovacik && .AVIATION... (18Z TAFS) Issued at 1114 AM CST Mon Nov 20 2023 Ceilings remain MVFR and IFR across much of E TX and SW AR late this morning, with VFR noted and associated with more sun breaks across much of LA. The severe weather threat will impact aviation through much of the rest of today, with all TAFs carrying a VCTS and many TEMPOs for -TSRA. Expect very gusty winds to be the main threat at airport terminals. The threat will end from west to east from mid afternoon (TX terminals) to mid to late evening (C and E LA terminals), with a brief period of SCT VFR or clear skies anticipated. This break in cloud cover will be short lived with MVFR cloud cover quickly filtering in and remaining in place thru Tues morning. Winds will be breezy out of the S/SW much of the afternoon (erratic and gusty within or in vicinity of TSRA), shifting to the W/NW through the evening and remaining breezy, 10-15kts gusting 20-25kts. Kovacik && .PRELIMINARY POINT TEMPS/POPS... SHV 50 56 41 56 / 20 10 0 0 MLU 53 58 41 56 / 80 10 10 0 DEQ 45 54 33 53 / 40 0 0 0 TXK 48 53 37 52 / 20 0 0 0 ELD 48 54 37 53 / 40 10 0 0 TYR 49 57 38 54 / 10 0 0 0 GGG 48 57 39 55 / 10 0 0 0 LFK 48 57 40 57 / 20 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...23 LONG TERM....23 AVIATION...23
Hazardous weather outlook, Nov 20, 12:58 PM CST, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1258 PM CST Mon Nov 20 2023 ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124-125-211900- Sevier-Howard-Little River-Hempstead-Nevada-Miller-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- 1258 PM CST Mon Nov 20 2023 This Hazardous Weather Outlook is for southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This afternoon and tonight. Thunderstorm development will increase in coverage this afternoon, continuing to increase in severity into the late afternoon and lasting through the evening hours. All modes of severe weather will be possible including the risk of tornadoes, damaging wind and hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Chances for rain may return by Thursday as a low approaches the Four State Region. No severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ARZ071>073-LAZ001>006-010>014-017>022-TXZ126-136>138-149>153-165>167- 211900- Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln- De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches- Winn-Grant-Caldwell-La Salle-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1258 PM CST Mon Nov 20 2023 ...TORNADO WATCH 711 IN EFFECT UNTIL 7 PM CST THIS EVENING... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Thunderstorm development will increase in coverage this afternoon, continuing to increase in severity into the late afternoon and lasting through the evening hours. All modes of severe weather will be possible including the risk of tornadoes, damaging wind and hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Chances for rain may return by Thursday as a low approaches the Four State Region. No severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Special weather statement, Nov 20, 1:46 PM CST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Shreveport LA
146 PM CST Mon Nov 20 2023
LAZ017-018-202030-
Natchitoches LA-Sabine LA-
146 PM CST Mon Nov 20 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL NATCHITOCHES AND
SOUTHEASTERN SABINE PARISHES THROUGH 230 PM CST...
At 146 PM CST, Doppler radar was tracking a strong thunderstorm near
Hornbeck, or 8 miles northwest of Anacoco, moving northeast at 45
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bellwood and Kisatchie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CST for northwestern
Louisiana...and eastern Texas.
&&
LAT...LON 3121 9360 3122 9360 3124 9362 3127 9362
3127 9364 3162 9317 3137 9291 3137 9295
3135 9295 3137 9303 3136 9339 3128 9344
3128 9353 3124 9356 3123 9354 3120 9354
3119 9355 3118 9357
TIME...MOT...LOC 1946Z 232DEG 38KT 3130 9348
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Nov 20, 3:04 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
304 PM CST Mon Nov 20 2023
LAZ021-202145-
Caldwell LA-
304 PM CST Mon Nov 20 2023
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CALDWELL PARISH THROUGH
345 PM CST...
At 304 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Buckner to near Columbia
to near Clarks. Movement was east at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbia, Clarks, Grayson, and Riverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CST for north central
Louisiana.
&&
LAT...LON 3208 9190 3209 9191 3207 9193 3204 9190
3200 9190 3203 9231 3212 9223 3225 9217
3225 9199 3223 9201 3221 9199 3219 9201
3220 9197 3217 9198 3217 9194 3216 9190
3214 9190 3212 9187 3209 9187
TIME...MOT...LOC 2104Z 257DEG 37KT 3223 9207 3213 9213 3205 9223
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
15Special weather statement, Nov 20, 3:38 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
338 PM CST Mon Nov 20 2023
OKZ077-202215-
McCurtain OK-
338 PM CST Mon Nov 20 2023
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN MCCURTAIN COUNTY THROUGH
415 PM CST...
At 337 PM CST, Doppler radar was tracking a cluster of strong
thunderstorms 16 miles east of Cloudy, or 30 miles southeast of
Clayton, moving northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Plunketville, Smithville, Watson, Bethel, Battiest, Pickens, Mount
Herman, and Sherwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3451 9446 3431 9447 3414 9503 3424 9506
3425 9505 3451 9505
TIME...MOT...LOC 2137Z 240DEG 49KT 3426 9500
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
44Special weather statement, Nov 20, 3:56 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
356 PM CST Mon Nov 20 2023
LAZ019-020-022-202230-
Winn LA-La Salle LA-Grant LA-
356 PM CST Mon Nov 20 2023
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL GRANT...NORTHWESTERN LA
SALLE AND SOUTHEASTERN WINN PARISHES THROUGH 430 PM CST...
At 356 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Winnfield to near Lena.
Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Colfax, Olla, Urania, Dry Prong, Tullos, Georgetown, Zenoria, Lake
Iatt, Bentley, Williana, Rochelle, and Standard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CST for north central
and northwestern Louisiana.
&&
LAT...LON 3154 9239 3146 9271 3147 9271 3148 9269
3148 9270 3149 9270 3151 9271 3153 9273
3155 9276 3185 9249 3193 9218
TIME...MOT...LOC 2156Z 233DEG 37KT 3183 9250 3151 9278
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
26Local storm report, Nov 20, 4:17 PM CST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
417 PM CST Mon Nov 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM Tstm Wnd Dmg 5 SSW Midway 31.62N 92.18W
11/20/2023 La Salle LA Law Enforcement
A few trees and power lines were downed near
the intersection of Nebo Belah Road and
Clyde Road.
&&
15Local storm report, Nov 20, 4:19 PM CST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
419 PM CST Mon Nov 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM Tstm Wnd Dmg 5 SSW Midway 31.61N 92.18W
11/20/2023 La Salle LA Law Enforcement
A couple trees and power lines were downed
on Benelbie Road.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 1:01 PM CST | Special Weather Statement | SHV | Sabine | 44 min |
| Nov 20, 1:44 PM CST | Special Weather Statement | SHV | Natchitoches, Sabine | 46 min |
| Nov 20, 1:46 PM CST | Special Weather Statement | SHV | Sabine | 44 min |
| Nov 20, 2:10 PM CST | Tornado Warning | SHV | Winn | 50 min |
| Nov 20, 2:14 PM CST | Severe Thunderstorm Warning | SHV | Grant, Natchitoches | 46 min |
| Nov 20, 2:25 PM CST | Tornado Warning | SHV | Grant, Natchitoches | 35 min |
| Nov 20, 2:59 PM CST | Tornado Warning | SHV | Grant, LaSalle | 61 min |
| Nov 20, 3:04 PM CST | Special Weather Statement | SHV | Caldwell | 41 min |
| Nov 20, 3:56 PM CST | Special Weather Statement | SHV | Grant | 34 min |
| Nov 20, 4:44 PM CST | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 46 min |
| Nov 20, 5:28 PM CST | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 47 min |
Nearby
Tornado Warnings in Louisiana, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.